Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 1, 2019, 4:50 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2019, 4:50 PM CDT (21:50 UTC)
- Expired
- May 1, 2019, 5:15 PM CDT
- In force
- 25 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2939 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.1
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 3:12 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 1, 3:12 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 312 PM CDT Wed May 1 2019 .SHORT TERM... (Tonight and Thursday) ...Severe Thunderstorms... The potential for severe thunderstorms continue for this afternoon and evening. A very unstable atmosphere and surface boundaries are the main forcing features. The Storm Prediction Center continues to include all of our counties in a slight risk area and many of our northern counties in an enhanced risk area. We have issued Severe Thunderstorm Watch number 117, which is valid until 8 PM CDT this evening. .LONG TERM... (Thursday Night through Wednesday) ...Continued Thunderstorm Potential... The potential for thunderstorms remains in the forecast, at least through the end of this week. The combination of surface moisture and an unstable atmosphere, may create conditions favorable for thunderstorms, especially during the afternoon and evening periods. Plus, the potential for thunderstorms to produce large hail and damaging winds will also continue, for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 80 62 75 / 50 30 50 50 San Angelo 65 84 61 80 / 40 40 50 50 Junction 67 85 62 81 / 50 40 60 70 Brownwood 64 81 61 76 / 50 40 60 60 Sweetwater 63 78 61 75 / 30 30 40 40 Ozona 65 82 60 79 / 40 40 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 1, 2:51 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 251 PM CDT Wed May 1 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 251 PM CDT Wed May 1 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and evening, mainly along and north of a line from San Angelo to Brownwood. The main hazards are large hail, damaging winds, deadly lightning, and possibly a tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The potential for thunderstorms continues through the remainder of this week. Large hail and damaging winds remain the primary hazardous weather threats. .SPOTTER INFORMATION STATEMENT... We have already activated spotters, for some counties north of Interstate 20. We may need additional spotters this afternoon and evening, for counties along Interstate 20.
In the hours before
Special weather statement, May 1, 1:08 PM CDT, 3 hours 42 minutes before
Special Weather Statement National Weather Service San Angelo TX 108 PM CDT Wed May 1 2019 TXZ099-011900- Throckmorton TX- 108 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN THROCKMORTON COUNTY UNTIL 200 PM CDT... At 107 PM CDT, Doppler radar was tracking a strong thunderstorm over Millers Creek Reservoir, or 15 miles southeast of Munday, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Throckmorton County, including the following locations... Us- 183 Near The Throckmorton-Baylor County Line. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3328 9920 3330 9947 3340 9947 3340 9914 TIME...MOT...LOC 1807Z 196DEG 15KT 3336 9937
Special weather statement, May 1, 1:17 PM CDT, 3 hours 33 minutes before
Special Weather Statement National Weather Service San Angelo TX 117 PM CDT Wed May 1 2019 TXZ098-011900- Haskell TX- 117 PM CDT Wed May 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL COUNTY UNTIL 200 PM CDT... At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over Haskell, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Weinert around 200 PM CDT. Other locations impacted by this storm include Us- 277 Near The Haskell-Knox County Line. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for west central Texas. LAT...LON 3339 9947 3304 9966 3309 9989 3340 9985 TIME...MOT...LOC 1816Z 196DEG 15KT 3314 9977
Local storm report, May 1, 1:48 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
148 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TORNADO 11 N THROCKMORTON 33.32N 99.29W
05/01/2019 THROCKMORTON TX STORM CHASER
&&Local storm report, May 1, 2:00 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
200 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FUNNEL CLOUD 3 N HASKELL 33.20N 99.74W
05/01/2019 HASKELL TX FIRE DEPT/RESCUE
FUNNEL CLOUD W/NW OF HASKELL.
&&Local storm report, May 1, 4:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL THROCKMORTON 33.18N 99.18W
05/01/2019 E0.88 INCH THROCKMORTON TX PUBLIC
&&
ACThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| Apr 30, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 45 min |
| Apr 30, 7:48 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 42 min |
| Apr 30, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 31 min |
| Apr 30, 8:02 PM CDT | Special Weather Statement | SJT | Irion | 43 min |
| Apr 30, 8:30 PM CDT | Special Weather Statement | SJT | Sutton | 30 min |
| May 1, 1:08 PM CDT | Special Weather Statement | SJT | Throckmorton | 52 min |
| May 1, 1:17 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 1:35 PM CDT | Tornado Warning | SJT | Throckmorton | 25 min |
| May 1, 1:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 48 min |
| May 1, 1:53 PM CDT | Tornado Warning | SJT | Throckmorton | 22 min |
| May 1, 1:58 PM CDT | Tornado Warning | SJT | Haskell | 32 min |
| May 1, 2:24 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 51 min |
| May 1, 2:36 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 24 min |
| May 1, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 47 min |
| May 1, 3:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 3:11 PM CDT | Areal Flood Advisory | SJT | Haskell | 3 hr |
| May 1, 3:28 PM CDT | Areal Flood Advisory | SJT | Throckmorton | 2 hr |
| May 1, 3:39 PM CDT | Tornado Warning | SJT | Throckmorton | 36 min |
| May 1, 4:10 PM CDT | Tornado Warning | SJT | Throckmorton | 35 min |
| May 1, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 45 min |
| May 1, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| May 1, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 44 min |
| May 1, 4:57 PM CDT | Areal Flood Warning | SJT | Haskell, Throckmorton | 6 hr |
| May 1, 5:08 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 37 min |
| May 1, 5:11 PM CDT | Special Weather Statement | SJT | Taylor | 49 min |
| May 1, 5:38 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 22 min |
| May 1, 5:47 PM CDT | Special Weather Statement | SJT | Haskell | 43 min |
| May 1, 5:56 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 34 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 43 min |
| May 1, 6:06 PM CDT | Special Weather Statement | SJT | Nolan | 24 min |
| May 1, 6:26 PM CDT | Tornado Warning | SJT | Throckmorton | 34 min |
| May 1, 6:36 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 39 min |
| May 1, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 50 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.